Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Celexa

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 09-12-2003, 05:00 AM
Unregistered
Guest
 
Posts: n/a
Default Post Celexa side effects

I started on Celexa 20 mg. about a yr. ago. I felt that it did help me through a difficult time. I felt that it helped me cope with issues realistically. I have been off Celexa for approx. 2 weeks now, since I felt like I did not want to be on it for any more length of time. I am experiencing very very frequent periods of dizziness, and night time I wake up feeling extremely anxious. I am wondering how long this will last. I would appreciate any input if these are normal symptoms to be experiencing?
Reply With Quote
  #2  
Old 12-02-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default celexa withdrawal

Did you ever get any answers to your withdrawal questions? I recently stopped taking Celexa (for the 2nd time)and am having terrible dizziness and trouble sleeping at night. I followed advice from my doctor to withdraw VERY gradually and I thought that I did - the last year, I have been on 10 mg. a day, then took 10 mg every other day for a month, then 10 mg every third day, etc. with no complications or withdrawal symptoms and now (been off completely for six days)two nights ago the dizziness started and it's getting worse. I really want to ride this out but finding it difficult to work...felt lucky to get home from work. Every time I turn my head or stand up or sit down or the clouds move, I'm so dizzy,I have to stop what I'm doing and hang on to something. Will this eventually stop????
Reply With Quote
  #3  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I too tried to stop celexa of the same dosage. I had similar symptoms along with blurred vision and anxiety. I spoke with my doctor who assured me that there is in fact a "withdrawal" from this drug for some people. I began alternating one half of a tablet with a full tablet each day for two weeks, then skipping to one half, one half, one full, for two weeks. At this point I am takin only 10 mg. per day. I am experiencing no side effects, yet retaining the benefits of the full 20 mg. dose. You may wish to try theis mehtod instead of quitting "cold turkey". I had been taking 20mg. for several years as part of pain management - several of my doctors concur that it is in fact a safe long term med. Good Luck!
Reply With Quote
  #4  
Old 12-03-2005, 06:00 AM
A
Guest
 
Posts: n/a
Default Celexa

Yes! I am on Celexa and I accidentally ran out a couple of different times during the past couple of years. Both times I got frequent vertigo and nausea, as well as sudden and unexplainable irritability and depression that lasted every day I was off the drug. The symptoms were so intense that I ended up getting a refill on Celexa within a week because I couldn't take it any longer. I hope to be off the drug someday but the thought of it scares me since I couldn't function with those awful symptoms.<br><br>Did you ever quit the drug for good? How long did the symptoms last for you? <br><br>Take care.
Reply With Quote
  #5  
Old 12-20-2011, 05:22 AM
moonjelly12 moonjelly12 is offline
Junior Member
 
Join Date: Dec 2011
Posts: 1
Wink off celexa

I too have recently gone off celexa. My doctor told me that with this drug, I could stop "cold turkey", but she suggested going down to one every other day, and slowly increasing intervals of days between doses. I am about 4 weeks now off of my celexa after about 5 years of taking it (20 mg 1 x day). Initially, I have been experiencing the 'sparks' every time I move my eyes from side to side, or turn my head too quickly. Feeling more sluggish than usual, and some nausea throughout the day. I had a rough night recently with feeling very sleepless and agitated. I am hoping that over time, these feelings will diminish. Overall, I feel ok mentally and emotionally (some bouts of depression or anxiety, but have been able to overcome). I began taking celexa because it helped with depression and anxiety, and overall coping skills. I do not want to be dependent because I am unsure of side-effects. I have tried to stop in the past, but usually become very sad and depressed while off medication. I don't want a drug to dictate my life...I am determined to do without. I have been reading about the toxins that are in our foods, water, and everyday household items, which may be contributing to the rise in depression and anxiety in our society. I am going to strive to consume a cleaner, healthier diet, and more natural way of living, continue to get plenty of regular exercise, and foster meaningful relationships (negative relationships, whether romantic or platonic, can also have a toxic effect on our bodies and health). I hope you can find some assurance in my posting. Feel free to respond.
Reply With Quote
  #6  
Old 02-24-2012, 11:48 PM
zizzwheel zizzwheel is offline
Junior Member
 
Join Date: Feb 2012
Posts: 1
Default

Trying to come off of Celexa has been a terrible experience for me. I'm sorry that others have had to go through the same thing but I'm glad to know I'm not alone.
I had been taking 20mg/day for years, initially needing help with panic attacks and general depression. It worked well for those symptoms but I gradually lost all interest in sex, and actually became unable to climax. I talked to my Dr. who then prescribed that I begin Wellbutrin while tapering off of Celexa, known to adversely affect sex drive for many.
I took my last bit of Celexa two weeks ago and the high voltage brain zaps began within 36 hours along with vertigo. Soon came the outrageous fits of anger, totally out of character for me. I had never experienced anything like it. Insomnia interspersed with vivid dreams became a nightly affair. I pray I'm through the worst of the withdrawal symptoms, which seem to have increased in intensity during the period.
One thing is for sure, if I can make it out the other side, I'm never going back.
Reply With Quote
  #7  
Old 03-12-2012, 02:17 PM
kmatt kmatt is offline
Junior Member
 
Join Date: Mar 2012
Posts: 7
Default first attempt @ kicking celexa...

I unintentionally ran out of my celexa 6 days ago. I have been taking 20mg/day for about 5 months now, and before that I was on Lexapro for approx. a year...the dosage varied from 10-20mg/day while on that. Anyway, I'm wondering if I've gone 6 days already- cold turkey- if I should even try to stay on it. I did call in a refill this morning, because I'm worried about what sort of drastic changes might occur if I go off of it. However, my doctor did say that if you want to stop an SSRI then this is the time of year to do so as opposed to the winter months. I haven't had any side effects that weren't already there to some extent- the insomnia I've dealt with as long as I can remember and the trailing vision, weakness, dizziness (i call them the mumbly bumblies- pre panic attack jitters ) aren't unbearable. I still haven't had a panic attack since being off of the celexa which is to me a miracle, but does anyone think that the worst is over? Or should I probably start back up the meds?...WHOA long post- sorry no sleep last night...
Reply With Quote
  #8  
Old 03-12-2012, 06:05 PM
elizabeth222 elizabeth222 is offline
Junior Member
 
Join Date: Mar 2012
Posts: 1
Default reply to First Attempt...

Hi - why would you want to stop now? I get the need to have the medication on hand (in case...), but you've come so far so well...follow your heart/head. Good luck!
Reply With Quote
  #9  
Old 03-13-2012, 11:27 PM
kmatt kmatt is offline
Junior Member
 
Join Date: Mar 2012
Posts: 7
Default

I'm totally miserable. I just don't know if its worse on or off the meds
Reply With Quote
  #10  
Old 03-20-2012, 12:10 PM
kmatt kmatt is offline
Junior Member
 
Join Date: Mar 2012
Posts: 7
Default

Sure enough, I had one of the worst panic attacks I've ever had on day 12 of stopping celexa. Once I lost all movement in my hands, I finally managed to get a xanax out and a celexa and thank God it passed eventually. So I'm back on it...maybe I'll try again later. :-/
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Side effects Unregistered Benicar 2 02-07-2008 07:00 PM
side effects Vivian Herzog Welchol 5 09-12-2007 02:42 PM
Celexa side effects Unregistered Celexa 0 09-06-2007 08:11 PM
Withdrawal Effects of Celexa Unregistered Celexa 0 12-02-2005 06:00 AM
post trauma control anonymous Geodon 0 07-05-2005 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 02:56 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2019, vBulletin Solutions, Inc.